I was prescribed rifampin to treat a staph infection on my left breast. I had open heart surgery 10 months ago, and believe I picked up this infection in the hospital ( was there for a month, due to blood clots following surgery). Could this have been in my body for 10 months, and will I be free of it after this treatment? It has been so painful that I thought something had gone wrong with the heart surgery since it concerned my left breast, in the area of the incision. Please ease my mind by giving me some helpful insight. Thank you.
Rifampicin is an effective antibiotic but whether it's effective in your condition depends on whether the bacteria are sensitive to rifampicin.
Staph bacteria actually lives on your skin and there might have been a reason for the bacteria to overgrow.
- Rifampin Information for Consumers
- Rifampin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rifampin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Atypical Mycobacterial Infection - I am taking rifampin, ethambutol and azithromycin 3 days per week
Posted 21 Feb 2010 • 1 answer
Posted 28 Dec 2012 • 1 answer
Posted 18 Aug 2013 • 3 answers
Posted 9 Sep 2013 • 1 answer
Posted 29 Aug 2014 • 1 answer